Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 232, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Aug 19, 2012, 11:26 AM CDT for Terry County, Yoakum County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2012, 11:26 AM CDT (16:26 UTC)
- Expired
- Aug 19, 2012, 12:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 89 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 4.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1125 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
764 WUUS54 KLUB 191626 SVRLUB TXC445-501-191700- /O.NEW.KLUB.SV.W.0232.120819T1626Z-120819T1700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1126 AM CDT SUN AUG 19 2012 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN TERRY COUNTY IN NORTHWEST TEXAS. NORTHEASTERN YOAKUM COUNTY IN NORTHWEST TEXAS. * UNTIL NOON CDT * AT 1122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF TOKIO...OR 13 MILES NORTHEAST OF PLAINS...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL AND VERY HEAVY RAINS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8067451290. && LAT...LON 3308 10241 3308 10279 3338 10283 3339 10256 TIME...MOT...LOC 1626Z 343DEG 8KT 3333 10267 $$
1 follow-up statement
811 WWUS54 KLUB 191648 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1148 AM CDT SUN AUG 19 2012 TXC445-191657- /O.CAN.KLUB.SV.W.0232.000000T0000Z-120819T1700Z/ TERRY TX- 1148 AM CDT SUN AUG 19 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TERRY COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3336 10282 3336 10263 3308 10260 3308 10279 TIME...MOT...LOC 1647Z 355DEG 15KT 3319 10272 $$ TXC501-191700- /O.CON.KLUB.SV.W.0232.000000T0000Z-120819T1700Z/ YOAKUM TX- 1148 AM CDT SUN AUG 19 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL YOAKUM COUNTY UNTIL NOON CDT... AT 1147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES EAST OF PLAINS...MOVING SOUTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EASTERN YOAKUM COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL AND VERY HEAVY RAINS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE IN LUBBOCK AT 8067451290. && MCZ LAT...LON 3336 10282 3336 10263 3308 10260 3308 10279 TIME...MOT...LOC 1647Z 355DEG 13KT 3319 10272 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 6:31 AM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Aug 19, 6:31 AM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 631 AM CDT SUN AUG 19 2012 .AVIATION... THERE IS STILL AN OUTSIDE SHOT OF LOW STRATUS OR LIGHT FOG TO AFFECT THE KLBB TERMINAL THIS MORNING. ALTHOUGH...MOST RESTRICTIONS WILL BE VERY PATCHY. DRIER AIR INCOMING FROM THE NORTH WILL SCOUR OUT ANY FOG BY MID MORNING. OTHERWISE...THUNDER IS EXPECTED TO REMAIN WEST OF THE TERMINALS THIS AFTERNOON AND VFR WILL PREVAIL. && .PREV DISCUSSION... /ISSUED 418 AM CDT SUN AUG 19 2012/ SHORT TERM... CONVECTION HAS ALL CLEARED THE AREA EARLY THIS MORNING WITH PATCHY LOW STRATUS IN THE WAKE OF THE CONVECTION. A WEAK SHORTWAVE WILL MOVE SOUTHEAST THROUGH THE NORTHWEST FLOW TODAY. HOWEVER...THIS DISTURBANCE IS FAIRLY WEAK AND WILL NOT HAVE THE ASSISTANCE OF A FRONTAL BOUNDARY TODAY. THERE WILL ALSO BE CONVERGENCE OVERHEAD THE AREA. THE REGION WILL SEE EASTERLY UPSLOPE FLOW WHICH MAY PROMOTE CONVECTION ON THE HIGHER TERRAIN OF NEW MEXICO. THE NAM HAS NOT DEVIATED FROM ITS BULLISH QPF FOR THIS AFTERNOON WHICH STILL LOOKS WELL OVERDONE. MID AND UPPER LEVELS WILL DRY OUT BEHIND THIS SHORTWAVE WHICH IS ALSO EVIDENT ON WATER VAPOR IMAGERY. THIS WILL LEAD TO A SIGNIFICANT REDUCTION IN PRECIPITABLE WATER VALUES. A LOW LEVEL THETA-E RIDGE OUT WEST THIS MORNING WILL BE SQUASHED BY THE AFTERNOON. LOWER THETA-E AIR WILL ALSO BE MOVING IN FROM THE NORTH WITH SURFACE RIDGING MOVING INTO THE REGION. INSTABILITY WILL BE RELATIVELY LOW TODAY WITH VALUES PROGGED TO BE LESS THAN 1000 J/KG WITH HIGHEST VALUES SOUTH OF THE SOUTH PLAINS. MOST MODELS STILL SHOW SOME SORT OF CONVECTION IN NEW MEXICO TODAY WHICH GARNERS ENOUGH CONFIDENCE TO CONTINUE SLIGHT POP CHANCES. OTHERWISE...TODAY WILL BE A RELATIVE DOWN DAY UNTIL MONDAY EVENING. JDV LONG TERM... SOLUTIONS REMAIN CONSISTENT WITH THE NEXT DISTURBANCE EXPECTED TO RIDE OVER THE TOP OF THE WESTERN U.S. RIDGE AND INTO THE PLAINS MONDAY NIGHT AND TUESDAY. TRENDS TOWARD SLIGHTLY DEEPER AND SLOWER OUTCOME MAKE SENSE AS WAVE MOVES FURTHER INTO EASTERN TROUGH. LEE-TROUGHING WILL LEAD TO IMPROVING SOUTHERLY LOW LEVEL FLOW AND MOISTURE TRANSPORT NORTHWARD INTO LOW-LEVEL CONVERGENCE AREA VICINITY SOUTHERN HIGH PLAINS/FRONT RANGE INTERFACE MONDAY AFTERNOON. DEVELOPING THUNDERSTORMS MAY BRIEFLY ATTAIN ENOUGH ORGANIZATION TO CONSIDER RISK FOR A FEW SEVERE STORMS...MUCH AS WE HAVE SEEN SEVERAL TIMES THE PAST WEEK. HOWEVER...WE STILL VIEW THE MORE GENEROUS WRF/NAM AS DUBIOUS PREFERRING MORE CONSERVATIVE AND BETTER RECENT TRACK RECORD OF THE GFS. STILL...THIS WOULD SUPPORT AT LEAST A CHANCE OF THUNDER MOVING SOUTHEAST ACROSS THE AREA LATE MONDAY INTO TUESDAY. FLAT UPPER RIDGING EXPECTED TO REMAIN FAIRLY MOIST THROUGH THE REMAINDER OF THE WEEK WITH PRECIPITABLE WATER VALUES NEAR OR OVER 1.5 INCHES. ADDITIONAL WAVES SHOULD EJECT OVER THE TOP OF THE RIDGE WEDNESDAY NIGHT AND ALSO AROUND FRIDAY NIGHT WITH MAIN ENERGY REMAINING WELL NORTH-NORTHEAST OF THE AREA PER GFS SOLUTION. THESE FLATTER SOLUTIONS OVER THE SOUTHERN HIGH PLAINS LIKELY WILL HAVE LESS FOCUS SO IT IS UNCLEAR WHETHER SHOWERS ARE VIABLE EVEN THOUGH MOISTURE SHOULD BE FAIRLY HEFTY. HEIGHTS ALSO SHOULD SLOWLY RISE BY THE END OF THE WEEK AND AS SUCH WE WILL REFRAIN FROM MENTIONING THUNDER CHANCES ALTHOUGH CLEARLY THERE APPEARS TO BE A NON-ZERO CHANCE AT THIS TIME THAT MAY NEED MORE ATTENTION AS DETAILS EMERGE. SLIGHT WARMING STILL INDICATED LATE IN THE WEEK. FEW CHANGES OVER-ALL TO THE PREVIOUS FORECAST. RMCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 83 57 84 58 83 / 10 10 20 30 20 TULIA 82 60 84 59 81 / 10 10 10 30 20 PLAINVIEW 84 60 85 61 83 / 10 10 10 30 20 LEVELLAND 83 60 86 63 85 / 10 10 10 30 20 LUBBOCK 85 61 87 64 84 / 10 10 10 30 20 DENVER CITY 85 61 87 65 88 / 20 10 10 20 20 BROWNFIELD 84 61 88 66 87 / 20 10 10 20 20 CHILDRESS 88 63 88 64 82 / 10 0 10 30 20 SPUR 86 64 89 66 84 / 10 10 10 20 20 ASPERMONT 91 65 91 69 87 / 10 10 10 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Aug 19, 10:36 AM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1036 AM CDT SUN AUG 19 2012 TXZ021>044-201545- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1036 AM CDT SUN AUG 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE SLOW-MOVING THUNDERSTORMS WILL AFFECT MAINLY THE FAR WESTERN AND SOUTHWESTERN SOUTH PLAINS THIS MORNING. LOCALLY HEAVY RAINFALL AROUND ONE INCH WILL BE POSSIBLE WITH SOME STORMS IN ADDITION TO VERY SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW STRONG THUNDERSTORMS CAPABLE OF NEAR-SEVERE WIND GUSTS AND HAIL CLOSE TO ONE INCH IN DIAMETER MAY DEVELOP OVER PARTS OF THE AREA LATE MONDAY.
In the hours before
Special weather statement, Aug 19, 10:13 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1013 AM CDT SUN AUG 19 2012
TXZ027-028-033-034-191545-
BAILEY-COCHRAN-HOCKLEY-LAMB-
1013 AM CDT SUN AUG 19 2012
...SPECIAL WEATHER STATEMENT FOR NORTHEAST COCHRAN...NORTHWEST
HOCKLEY...SOUTHWEST LAMB AND BAILEY COUNTIES...
AT 1013 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
PAIR OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST
CENTRAL BAILEY COUNTY TO EXTREME SOUTHEASTERN BAILEY COUNTY...MOVING
SOUTHEAST AT 15 MPH.
HAIL UP TO 1/2 INCH IN DIAMETER...HEAVY DOWNPOURS AND FREQUENT CLOUD
TO GROUND LIGHTNING ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3423 10304 3424 10303 3391 10244 3361 10244
3393 10304
TIME...MOT...LOC 1512Z 320DEG 12KT 3413 10300 3390 10261
MCZSpecial weather statement, Aug 19, 10:50 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1050 AM CDT SUN AUG 19 2012
TXZ033-034-039-040-191615-
COCHRAN-HOCKLEY-TERRY-YOAKUM-
1050 AM CDT SUN AUG 19 2012
...SPECIAL WEATHER STATEMENT FOR YOAKUM...TERRY...COCHRAN AND
HOCKLEY COUNTIES...
AT 1048 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
MORTON TO 20 MILES NORTHEAST OF PLAINS...MOVING SOUTH AT 10 MPH.
ANOTHER STRONG STORM WAS LOCATED IN RURAL SOUTHWEST COCHRAN COUNTY
ALSO MOVING SOUTH.
PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
DOWNPOURS ARE LIKELY WITH THESE STORMS. HEAVY RAINS WILL CAUSE RAPID
PONDING OF WATER ON AREA ROADS AND MAY LEAD TO MINOR
FLOODING...PARTICULARLY IN EASTERN COCHRAN COUNTY EAST OF HIGHWAY
214.
LAT...LON 3360 10305 3383 10289 3382 10250 3317 10237
3316 10305
TIME...MOT...LOC 1546Z 346DEG 8KT 3380 10271 3341 10260
MCZSpecial weather statement, Aug 19, 11:23 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1123 AM CDT SUN AUG 19 2012 TXZ027-028-033-034-039-040-191645- BAILEY-COCHRAN-HOCKLEY-LAMB-TERRY-YOAKUM- 1123 AM CDT SUN AUG 19 2012 ...SIGNIFICANT WEATHER ADVISORY FOR YOAKUM...TERRY...COCHRAN...HOCKLEY...LAMB AND BAILEY COUNTIES... AT 1120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF MORTON TO 30 MILES SOUTH OF MORTON...MOVING SOUTH AT 15 MPH. VERY HEAVY RAINFALL RATES UP TO 3 INCHES PER HOUR...HAIL TO 1/2 INCH IN DIAMETER AND FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THESE STORMS. REPEATED HEAVY RAINS PARTICULARLY IN EASTERN COCHRAN WILL LEAD TO PONDING OF WATER ON MANY ROADS AND MAY CAUSE MINOR FLOODING. LAT...LON 3396 10250 3316 10242 3310 10281 3391 10285 TIME...MOT...LOC 1620Z 353DEG 17KT 3388 10264 3329 10264 MCZ
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:15 PM CDT | Special Weather Statement | LUB | Castro | 30 min |
| Aug 18, 7:29 PM CDT | Special Weather Statement | LUB | Parmer | 31 min |
| Aug 18, 7:58 PM CDT | Special Weather Statement | LUB | Castro | 32 min |
| Aug 18, 8:24 PM CDT | Special Weather Statement | LUB | Parmer | 36 min |
| Aug 18, 8:37 PM CDT | Special Weather Statement | LUB | Lamb | 23 min |
| Aug 18, 8:44 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 46 min |
| Aug 18, 9:24 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb | 51 min |
| Aug 18, 10:08 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 52 min |
| Aug 18, 11:00 PM CDT | Special Weather Statement | LUB | Yoakum | 30 min |
| Aug 19, 10:13 AM CDT | Special Weather Statement | LUB | Bailey | 32 min |
| Aug 19, 10:50 AM CDT | Special Weather Statement | LUB | Cochran | 25 min |
| Aug 19, 11:23 AM CDT | Special Weather Statement | LUB | Cochran | 22 min |
| Aug 19, 11:52 AM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.